Heavy Rain, Duval
- When
- August 15, 2:00 PM EST to 2:45 PM EST
- Where
- Duval County, 0.91 mi SE of Cosmo
- Reported by
- NWS Employee
- Coordinates
- 30.360, -81.510
An off-duty NWS employee measured 1.96 inches of rainfall within 45 minutes.
A dominant west coast sea breeze triggered thunderstorms under a light SW steering flow.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A dominant west coast sea breeze triggered thunderstorms under a light SW steering flow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 15, 8:44 AM EST, 5 hours 16 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 944 AM EDT Wed Aug 15 2018 .UPDATE... No major changes to the forecast package. Extensive mid and upper level cloud coverage across the area this morning, which may delay initiation slightly across western zones. 12z sounding from JAX fairly similar to yesterday showing some CIN to overcome but scattered thunderstorms are expected to develop again today and with southwest flow most storms will move eastward through the afternoon and evening and increase in coverage. Weak surface trough remains across central Georgia, and will enhance coverage of storms across the Altamaha River valley today. Heavy rainfall, frequent lightning, and a few stronger storms with gusty winds are possible. && .AVIATION... Some lingering IFR clouds and ceilings across inland southeast Georgia - otherwise VFR conditions will prevail outside of convection. Scattered thunderstorms are expected to develop near the I-75 corridor later this morning and push eastward through the afternoon and evening. Winds will generally be southwest but weaker today and less than 10 knots so the Atlantic seabreeze should be able to move inland again today to near the I-95 corridor. Storms may linger across southeast Georgia later into the evening, and VFR conditions are expected overnight outside of just some patchy MVFR morning fog again Thursday. && .MARINE... A weak frontal boundary remains to the north, and Atlantic high pressure will slowly lift northward across the northeast Florida waters. Prevailing south southwesterly winds may approach caution levels at times and will weaken by midweek, allowing for stronger sea breezes to develop each afternoon near the coast. Atlantic high pressure will then sink southward during the weekend, resulting in prevailing offshore winds by late in the weekend. Rip Currents: Low risk today. && .PRELIMINARY POINT TEMPS/POPS... AMG 91 73 91 73 / 70 50 40 20 SSI 89 77 89 76 / 50 40 30 20 JAX 92 74 92 74 / 40 40 30 20 SGJ 89 75 89 74 / 40 30 30 20 GNV 92 73 92 74 / 50 40 30 20 OCF 91 73 93 74 / 50 40 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Elsenheimer/Hess/
Special Weather Statement National Weather Service Jacksonville FL 237 PM EDT WED AUG 15 2018 FLZ022-035-036-151915- Columbia FL-Alachua FL-Gilchrist FL- 237 PM EDT WED AUG 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILCHRIST... NORTHWESTERN ALACHUA AND SOUTH CENTRAL COLUMBIA COUNTIES UNTIL 315 PM EDT... At 236 PM EDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of High Springs, or 12 miles northeast of Trenton, moving north at 10 mph. Wind gusts of 45 to 55 mph can be expected along with possible minor wind damage. Locations impacted include... Alachua, High Springs, Fort White and Newberry. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2962 8258 2968 8278 2995 8272 2986 8243 TIME...MOT...LOC 1836Z 199DEG 7KT 2973 8266 23
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
An off-duty NWS employee measured 1.96 inches of rainfall within 45 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 781645.